×

zbMATH — the first resource for mathematics

Exponential stability, exponential expansiveness, and exponential dichotomy of evolution equations on the half-line. (English) Zbl 0977.34056
Here, nonautonomous linear evolution equations \[ (*)\quad u'= A(t)u,\;t\in\mathbb{R}_+,\qquad (**)\quad u'=A(t)u+f(t),\;t\in\mathbb{R}_+, \] on a Banach space \(X\) are considered. Instead of discussing the operator \(L\) defined by \(Lu:u'-A(t)u\) as in [W. N. Zhang, J. Math. Anal. Appl. 191, No. 1, 180-201 (1995; Zbl 0832.34050) and D. Henry, Lecture Notes in Math., 840, Berlin etc.: Springer-Verlag (1981; Zbl 0456.35001)], etc., the authors investigate the evolution family \({\mathcal U}=\{U(t,s): t\geq s\) in \(\mathbb{R} _+\}\) generated by solutions to \((*)\) so that solutions to \((**)\) can be expressed as \[ u(t)=U(t,s) u(s)+\int_s^tU(t,\xi) f(\xi)d\xi,\;t\geq s\text{ in }\mathbb{R}_+. \] By defining an evolution semigroup \[ {\mathcal T}=\{T(t): t\geq 0\} \text{ such that }\bigl[T(t) v\bigr](s)= \begin{cases} U(s,s-t) v(s-t), & s\geq t,\\ U(s,0)v(0), & 0\leq s\leq t,\end{cases} \] the authors characterize exponential stability (in theorems 2.2 and 3.2), exponential expansiveness (in theorem 2.5), and exponential dichotomy (in theorems 4.3 and 4.5) of the evolution family \({\mathcal U}\) on the half-line \(\mathbb{R}_+\) in terms of the infinitesimal generator of \({\mathcal T}\).

MSC:
34G10 Linear differential equations in abstract spaces
34D09 Dichotomy, trichotomy of solutions to ordinary differential equations
47D06 One-parameter semigroups and linear evolution equations
47H20 Semigroups of nonlinear operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] [AuM] Aulbach B., Nguyen Van Minh,Semigroups and exponential stability of nonautonomous linear differential equations on the half-line, (R.P. Agrawal Ed.), Dynamical Systems and Aplications, World Scientific, Singapore 1995, pp. 45-61. · Zbl 0842.34059
[2] [BaV] Batty C., V? Quoc Phóng,Stability of individual elements under one-parameter semigroups, Trans. Amer. Math. Soc. 322 (1990), 805-818. · Zbl 0711.47023 · doi:10.2307/2001726
[3] [BeG] Ben-Artzi A., Gohberg I.,Dichotomies of systems and invertibility of linear ordinary differential operators, Oper. Theory Adv. Appl. 56 (1992), 90-119. · Zbl 0766.47021
[4] [BGK] Ben-Artzi A., Gohberg I., Kaashoek M.A.,Invertibility and dichotomy of differential operators on the half-line, J. Dyn. Differ. Equations 5 (1993), 1-36. · Zbl 0771.34011 · doi:10.1007/BF01063733
[5] [Bus] Bu?e C.,On the Perron-Bellman theorem for evolutionary processes with exponential growth in Banach spaces, preprint.
[6] [Cop] Coppel W.A., ?Dichotomies in Stability Theory?, Springer-Verlag, Berlin Heidelberg, New York, 1978. · Zbl 0376.34001
[7] [DaK] Daleckii Ju. L., Krein M.G., ?Stability of Solutions of Differential Equations in Banach Spaces?, Amer. Math. Soc., Providence RI, 1974.
[8] [Dat] Datko R.,Uniform asymptotic stability of evolutionary processes in a Banach space, SIAM J. Math. Anal. 3 (1972), 428-445. · Zbl 0241.34071 · doi:10.1137/0503042
[9] [Hen] Henry D., ?Geometric Theory of Semilinear Parabolic Equations?, Springer-Verlag, Berlin, Heidelberg, New York, 1981. · Zbl 0456.35001
[10] [Kat] Kato, T., ?Perturbation Theory for Linear Operators?, Springer-Verlag, Berlin, Heidelberg, New York, 1966.
[11] [LaM] Latushkin Y., Montgomery-Smith S.,Evolutionary semigroups and Lyapunov theorems in Banach spaces, J. Funct. Anal. 127 (1995), 173-197. · Zbl 0878.47024 · doi:10.1006/jfan.1995.1007
[12] [LMR1] Latushkin Y., Montgomery-Smith S., Randolph T.,Evolutionary semigroups and dichotomy of linear skew-product flows on locally compact spaces with Banach fibers, J. Diff. Eq. 125 (1996), 73-116. · Zbl 0881.47020 · doi:10.1006/jdeq.1996.0025
[13] [LMR2] Latushkin Y., Montgomery-Smith S., Randolph T.,Evolution semigroups and robust stability of evolution operators on Banach spaces, preprint.
[14] [LaR] Latushkin Y., Randolph T.,Dichotomy of differential equations on Banach spaces and an algebra of weighted composition operators, Integral Equations Oper. Theory 23 (1995), 472-500. · Zbl 0839.47026 · doi:10.1007/BF01203919
[15] [LRS] Latushkin Y., Randolph T., Schnaubelt R.,Exponential dichotomy and mild solutions of nonautonomous equations in Banach spaces, to appear in J. Dynamics Diff. Equations. · Zbl 0908.34045
[16] [LeZ] Levitan B.M., Zhikov V.V., ?Almost Periodic Functions and Differential Equations?, Cambridge Univ. Press, 1982. · Zbl 0499.43005
[17] [MaS] Massera J.J., Schäffer J.J., ?Linear Differential Equations and Function Spaces?, Academic Press, New York, 1966.
[18] [Mi1] Nguyen Van Minh,Semigroups and stability of nonautonomous differential equations in Banach spaces, Trans. Amer. Math. Soc. 345 (1994), 223-242. · Zbl 0820.34039 · doi:10.2307/2154602
[19] [Mi2] Nguyen Van Minh,On the proof of characterizations of the exponential dichotomy, preprint. · Zbl 0911.34054
[20] [Nee] van Neerven, J.M.A.M.,Characterization of exponential stability of a semigroup of operators in terms of its action by convolution on vector-valued function spaces over ?+, J. Diff. Eq. 124 (1996), 324-342. · Zbl 0913.47033 · doi:10.1006/jdeq.1996.0012
[21] [Nic] Nickel G.,On evolution semigroups and well-posedness of non-autonomous Cauchy problems, PhD thesis, Tübingen, 1996.
[22] [Pal] Palmer K.J.,Exponential dichotomy and Fredholm operators, Proc. Amer. Math. Soc. 104 (1988), 149-156. · Zbl 0675.34006 · doi:10.1090/S0002-9939-1988-0958058-1
[23] [Paz] Pazy A., ?Semigroups of Linear Operators and Applications to Partial Differential Equations?, Springer-Verlag, Berlin, Heidelberg, New York, 1983. · Zbl 0516.47023
[24] [RRS] Räbiger F., Rhandi A., Schnaubelt R., Voigt J.,Non-autonomous Miyadera perturbations, preprint.
[25] [RS1] Räbiger F., Schnaubelt R.,The spectral mapping theorem for evolution semigroups on spaces of vector valued functions, Semigroup Forum 48 (1996), 225-239. · Zbl 0897.47037 · doi:10.1007/BF02574098
[26] [RS2] Räbiger F., Schnaubelt R.,Absorption evolution families with applications to non-autonomous diffusion processes, Tübinger Berichte zur Funktionalanalysis 5 (1995/96), 335-354.
[27] [Rau] Rau R.,Hyperbolic evolution semigroups onvector valued function spaces, Semigroup Forum 48 (1994), 107-118. · Zbl 0802.47043 · doi:10.1007/BF02573658
[28] [SaS] Sacker R., Sell G.,Dichotomies for linear evolutionary equations in Banach spaces, J. Diff. Eq. 113 (1994), 17-67. · Zbl 0815.34049 · doi:10.1006/jdeq.1994.1113
[29] [Sch] Schnaubelt R.,Exponential bounds and hyperbolicity of evolution families, PhD thesis, Tübingen, 1996. · Zbl 0880.47025
[30] [Tan] Tanabe H., ?Equations of Evolution?, Pitman, London, 1979. · Zbl 0417.35003
[31] [V?] V? Quôc Phóng,On the exponential stability and dichotomy of C o -semigroups, preprint.
[32] [Zha] Zhang W.,The Fredholm alternative and exponential dichotomies for parabolic equations, J. Math. Anal. Appl. 191 (1995), 180-201. · Zbl 0832.34050 · doi:10.1016/S0022-247X(85)71126-2
[33] [Zhi] Zhikov V.V.,On the theory of the admissibility of pairs of function spaces, Soviet Math. Dokl. 13 (1972), 1108-1111. · Zbl 0265.34073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.